A pharmaceutical company has recalled hundreds of bottles of medication following an inadvertent “product mix-up” of an erectile dysfunction drug and an antidepressant.
AvKARE, a healthcare firm based out of Pulaski, Tennessee, on Tuesday announced a recall of its generic sildenafil, the active ingredient in Viagra, and trazodone, an antidepressant and sleep aid.
Though the recall itself is relatively small — a single lot of each medication, affecting only 100 bottles of sildenafil and 1,000 bottles of trazodone — patients who wrongly take either medication could face severe health risks.
In particular, sildenafil may contraindicate with nitrates found in some medications intended to treat high blood pressure, diabetes and heart disease, posing the risk of extremely low blood pressure. Trazodone may cause sedation, constipation, blurry vision and dizziness.
Per an announcement shared by the U.S. Food and Drug Administration, the two products were “inadvertently packaged together” during the bottling process at a third-party facility. They were then distributed nationwide.
Customers with sildenafil in the lot numbered 36884 and an expiration date of March 2022 or trazodone in the lot numbered 36783 and an expiration date of June 2022 should call or e-mail AvKARE to return the recalled product.
Follow USA TODAY reporter Joshua Bote on Twitter: @joshua_bote.
This article originally appeared on USA TODAY: Erectile dysfunction medication, antidepressant recalled after being packaged together in ‘product mix-up’